Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Missoula, MT

June 30, 2021Clearwater County, Idaho

NWS Missoula, MT issued this special weather statement at Jun 30, 2021, 11:37 PM PDT for Clearwater County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 11:37 PM PDT (06:37 UTC)
Expired
Jul 1, 2021, 12:00 AM PDT
In force
23 min
Issued by
NWS Missoula, MT

County Clearwater County, ID

The radar

The Spokane radar (KOTX), 163 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
3502 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS85 KMSO 010637
SPSMSO

Special Weather Statement
National Weather Service Missoula MT
1137 PM PDT Wed Jun 30 2021
 
IDZ005-007-010700-
Northern Clearwater Mountains ID-Orofino/Grangeville Region ID-
1137 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLEARWATER COUNTY
UNTIL MIDNIGHT PDT...

At 1136 PM PDT, Doppler radar was tracking a strong thunderstorm 10 
miles northeast of Orofino. This storm is moving west at 5 mph. 

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dent.

LAT...LON 4666 11608 4655 11608 4655 11626 4668 11623
TIME...MOT...LOC 0636Z 107DEG 4KT 4660 11612 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:48 PM PDT, 10 hours 49 minutes earlier.

Area forecast discussion, Jun 30, 12:48 PM PDT, 10 hours 49 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
148 PM MDT Wed Jun 30 2021

.DISCUSSION...Another day of excessive, potentially record
breaking temperatures will continue across western Montana and
north central Idaho. Values well above the 100 degree mark exist
across the region, with the "cooler" temperatures ranging in the
90s. Little relief will occur tonight with overnight lows, as
those are anticipated to remain abnormally warm for yet another
night as the dominating ridge of high pressure remains locked over
the Pacific Northwest.

In addition, portions of north central Idaho (namely the southern
half of Idaho county) will see the chance for afternoon and
evening thunderstorms. Any storms that develop could produce
lightning and gusty winds, with little confidence in any
measurable rainfall.

This could change by Thursday afternoon and evening as the chance
for thunderstorms becomes more widespread, expanding in coverage
across western Montana. Areas in west central Montana and along
the ID/MT border stand the best chance of seeing storm
development, though storms could pop up further north and east as
well. Storms will have a better chance at producing isolated heavy
downpours, but will also be accompanied by lightning and gusty
winds. Lightning strikes that occur outside the wet core of some
storms could become problematic, as conditions continue to dry
out.

Another chance for thunderstorms will exist again Friday afternoon
and evening, but should remain confined to along the Divide and
over southwest Montana. These storms could be much drier, but
confidence is still low at this time.

For the Independence Day Weekend: the heat does not look to let
up much despite the high pressure ridge flattening and becoming
weaker. Temperatures will remain in the 90s during the day for
western Montana, with select valleys in north central Idaho
remaining right around the 100 degree mark. No precipitation is on
the horizon through at least the middle of next week.

&&

.AVIATION...High density altitudes will continue today as record
breaking temperatures persist across the Intermountain West.
Expect another fair flying day with afternoon terrain-driven winds
affecting most terminals until 01/0200Z. A plume of moisture will
cause showers and thunderstorms to develop over central Idaho
this afternoon and evening, but may not make it far enough north
to impact KGIC. More widespread convection is anticipated
Thursday afternoon and evening and could impact KMSO, KBTM, and
KSMN after 01/2200Z.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory until 8 PM MDT Thursday Bitterroot/Sapphire
     Mountains...Missoula/Bitterroot Valleys...Potomac/Seeley
     Lake Region.

     Excessive Heat Warning until 8 PM MDT Thursday Kootenai/Cabinet
     Region...Lower Clark Fork Region.

     Heat Advisory until 8 PM MDT Thursday Flathead/Mission Valleys...
     West Glacier Region.

ID...Heat Advisory until 8 PM MDT Thursday Eastern Lemhi County...
     Western Lemhi County.

     Excessive Heat Warning until 7 PM PDT Thursday Northern
     Clearwater Mountains...Southern Clearwater Mountains.

     Excessive Heat Warning until 7 PM PDT Thursday Lower Hells
     Canyon/Salmon River Region...Orofino/Grangeville Region.

&&

In the hours before

Special weather statement, Jun 30, 6:12 PM PDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Missoula MT
612 PM PDT Wed Jun 30 2021

IDZ006-008-010130-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
612 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IDAHO COUNTY UNTIL
630 PM PDT...

At 612 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Riggins, or 29 miles north of McCall, moving
southwest at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Riggins Hot Spring and Pollock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4545 11621 4534 11602 4517 11620 4517 11630
      4519 11630 4527 11634 4527 11646 4529 11650
TIME...MOT...LOC 0112Z 041DEG 16KT 4533 11621
Local storm report, Jun 30, 6:56 PM PDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
756 PM MDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND GST     1 W POLLOCK             45.31N 116.38W
06/30/2021  M50 MPH          IDAHO              ID   PUBLIC

&&
Special weather statement, Jun 30, 11:37 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
1137 PM PDT Wed Jun 30 2021

IDZ005-007-010700-
Northern Clearwater Mountains ID-Orofino/Grangeville Region ID-
1137 PM PDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLEARWATER COUNTY
UNTIL MIDNIGHT PDT...

At 1136 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Orofino. This storm is moving west at 5 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dent.

LAT...LON 4666 11608 4655 11608 4655 11626 4668 11623
TIME...MOT...LOC 0636Z 107DEG 4KT 4660 11612

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:45 PM PDTRed Flag WarningMSOBeaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more30 hr
Jul 1, 2:42 PM PDTSpecial Weather StatementMSO48 min
Jul 1, 4:16 PM PDTSpecial Weather StatementMSOGranite44 min
Jul 1, 4:21 PM PDTSpecial Weather StatementMSOMissoula24 min
Jul 1, 4:23 PM PDTSpecial Weather StatementMSOPowell37 min
Jul 1, 4:42 PM PDTSpecial Weather StatementMSOMissoula48 min
Jul 1, 4:56 PM PDTSevere Thunderstorm WarningMSOMissoula34 min
Jun 30, 6:12 PM PDTSpecial Weather StatementMSOAdams18 min
Jul 1, 4:41 PM PDTSpecial Weather StatementMSOLewis49 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.